Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 44, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 9, 2008, 5:49 AM CDT for Tunica County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2008, 5:49 AM CDT (10:49 UTC)
- Expired
- Apr 9, 2008, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Tunica County, MS
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 091051
FFWMEG
MSC143-091345-
/O.NEW.KMEG.FF.W.0044.080409T1049Z-080409T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
549 AM CDT WED APR 9 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 845 AM CDT
* AT 549 AM CDT... OVER THE PAST FEW HOURS DOPPLER RADAR ESTIMATES
THAT BETWEEN 1 AND 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNICA...
ROBINSONVILLE...PRICHARD AND NORTH TUNICA.
ADDITIONAL RAINFALL AMOUNTS OF 2 OR 3 INCHES ARE POSSIBLE IN THE
WARNED AREA FROM ADDITIONAL THUNDERSTORMS MOVING INTO THE AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3456 9054 3462 9059 3470 9056 3464 9055
3469 9046 3472 9054 3481 9052 3477 9049
3474 9052 3472 9050 3474 9046 3484 9046
3486 9021 3458 9022 3450 9043
TIME...MOT...LOC 1049Z 180DEG 0KT 3463 9081
$$1 follow-up statement
000
WGUS74 KMEG 091230
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
728 AM CDT WED APR 9 2008
MSC143-091345-
/O.CON.KMEG.FF.W.0044.000000T0000Z-080409T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-
728 AM CDT WED APR 9 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
TUNICA COUNTY...
AT 728 AM CDT...DOPPLER RADAR ESTIMATES THAT UP TO ABOUT 3 INCHES OF
RAINFALL HAS FALLEN ACROSS THE WARNED AREA IN THE PAST FEW HOURS. AN
ADDITIONAL INCH OF RAIN IS STILL POSSIBLE FROM SHOWERS AND
THUNDERSTORMS MOVING THROUGH THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNICA...
ROBINSONVILLE...PRICHARD AND NORTH TUNICA.
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3456 9054 3462 9059 3470 9056 3464 9055
3469 9046 3472 9054 3481 9052 3477 9049
3474 9052 3472 9050 3474 9046 3484 9046
3486 9021 3458 9022 3450 9043
TIME...MOT...LOC 1228Z 180DEG 0KT 3463 9081
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 4:46 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 9, 4:46 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
446 AM CDT WED APR 9 2008
.DISCUSSION...
...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY
AFTERNOON AND THURSDAY NIGHT ACROSS MUCH OF THE MID SOUTH...
A STATIONARY FRONT IS CURRENTLY STRETCHED FROM SOUTH-CENTRAL
ARKANSAS NORTHWESTWARD ACROSS NORTHWEST TENNESSEE INTO WESTERN
KENTUCKY. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
THIS MORNING ALONG AND JUST NORTH OF THE FRONT IN CENTRAL ARKANSAS
AIDED BY UPPER LEVEL DIFFLUENCE ASSOCIATED WITH THE RIGHT ENTRANCE
REGION OF AN 100KT UPPER LEVEL JET STREAK MOVING EAST ACROSS THE
MID MISSISSIPPI VALLEY. THIS UPPER JET STREAK SHOULD CONTINUE TO
LIFT OFF TO THE NORTHEAST THROUGH THE DAY. IN ADDITION...THE FRONT
SHOULD BEGIN TO SLOWLY LIFT BACK NORTH AS A WARM FRONT LATER TODAY
INTO TONIGHT AS A POTENT AND HIGHLY AMPLIFIED SHORTWAVE TROUGH
CONTINUES TO DIG INTO THE WESTERN STATES AND TURN THE UPPER LEVEL
FLOW SOUTHWESTERLY.
EXPECT AREAS ALONG AND NORTH OF THE FRONT TO CONTINUE TO BE THE
FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH TODAY...WITH THE MOST
LIKELY AREAS ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
MUCH OF WEST TENNESSEE. A FEW STRONG STORMS MAY ALSO BE POSSIBLE
OVER THESE AREAS WITH GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL POSSIBLE. AS THE FRONT LIFTS NORTH TONIGHT...THE FOCUS
FOR CONVECTIVE DEVELOPMENT WILL ALSO SHIFT NORTH AS WELL AND
ENCOMPASS MUCH OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL.
CONVECTIVE DEVELOPMENT OVER THESE AREAS WILL ALSO BE AIDED TONIGHT
BY LOW LEVEL CONVERGENCE ABOVE THE FRONTAL BOUNDARY ALONG THE NOSE
OF A STRENGTHENING LOW LEVEL JET STREAK WHICH WILL BE ON THE ORDER
OF 40-50KTS. THE WARM FRONT SHOULD LIFT COMPLETELY NORTH OF THE
MID SOUTH BY LATE WEDNESDAY NIGHT OR EARLY THURSDAY
MORNING...PLACING MUCH OF THE REGION IN A BROADENING WARM AND
MOIST SECTOR.
ON THURSDAY...THE POTENT UPPER LEVEL SHORTWAVE WILL EJECT EAST
FROM THE SOUTHERN PLAINS INTO THE LOWER AND MIDDLE MISSISSIPPI
VALLEY BY AFTERNOON. THIS WILL SET THE STAGE FOR A SIGNIFICANT
SEVERE WEATHER OUTBREAK ACROSS MUCH OF THE MID SOUTH. SURFACE LOW
PRESSURE DEVELOPING OVER THE RED RIVER VALLEY OF NORTH TEXAS EARLY
THURSDAY MORNING WILL LIFT NORTHEAST AND DEEPEN TO A STRONG 990 MB
SURFACE LOW OVER NORTHWEST MISSOURI BY 00Z FRIDAY. THE MID SOUTH
WILL BE COMPLETELY INTO THE WARM SECTOR ON THURSDAY...WITH A VERY
WARM AND MOIST AIRMASS IN PLACE. TEMPERATURES ARE EXPECTED TO
APPROACH OR EXCEED 80 DEGREES OVER MUCH OF THE AREA WITH DEWPOINTS
SURGING INTO THE MID AND UPPER 60S. THE REGION SHOULD BE CAPPED BY
AN ELEVATED MIXED LAYER INTO MID AFTERNOON AS WEAK UPPER RIDGING
IN ADVANCE OF THE UPPER TROUGH REMAINS IN PLACE. EXPECT ANY LOW
CLOUDS EARLY THURSDAY MORNING TO MIX OUT SOME...ALLOWING BREAKS IN
THE CLOUDS TO DEVELOP AND STRONG SURFACE HEATING TO COMMENCE. THIS
WILL ALLOW FOR A CONDITIONALLY MODERATE TO STRONGLY UNSTABLE
AIRMASS TO DEVELOP WITH SBCAPES RANGING FROM 1500-2500J/KG AND
LI/S FROM -3C TO -6C BY MID AFTERNOON. AGAIN...THIS AIRMASS SHOULD
REMAIN CAPPED OFF THROUGH AT LEAST EARLY AFTERNOON.
LARGE SCALE ASCENT SHOULD INCREASE DRAMATICALLY BY LATER THURSDAY
AFTERNOON AND EVENING AS STRONG UPPER LEVEL DIFFLUENCE DEVELOPS
OVER THE MID SOUTH IN RESPONSE TO A 130KT CYCLONICALLY CURVED JET
STREAK PUNCHING OUT OF THE SOUTHERN PLAINS INTO THE MID
MISSISSIPPI VALLEY. IN ADDITION...A POWERFUL 80-100KT MID LEVEL
JET WILL SURGE INTO WESTERN PORTIONS OF THE MID SOUTH FROM THE
SOUTHWEST ABOVE A STRONG 75KT SOUTHERLY LOW LEVEL JET THAT WILL
SET UP OVER THE MID SOUTH. THIS WILL GENERATE TREMENDOUS LOW AND
MID LEVEL SHEAR OVER THE REGION WITH 0-6KM SHEAR ON THE ORDER OF
60-80KTS AND 0-1KM HELICITY VALUES BETWEEN 350-450M2/S2. THIS
SHEAR SHOULD BE MORE THAN SUFFICIENT TO SUPPORT SUPERCELL STORM
STRUCTURES ALONG WITH INTENSE BOWING LINE SEGMENTS.
AS THE POWERFUL MID LEVEL JET STREAK OVERSPREADS THE UNSTABLE
BOUNDARY LAYER BY MID TO LATE AFTERNOON...ANTICIPATE MID LEVEL
LAPSE RATES TO STEEPEN...APPRECIABLE MID LEVEL HEIGHT FALLS...AND
THE CAPPING INVERSION TO BEGIN TO LIFT AND MIX OUT. AS THIS
OCCURS...EXPECT RAPID THUNDERSTORM DEVELOPMENT BY MID AFTERNOON
OVER WESTERN PORTIONS OF THE MID SOUTH. CONSIDERING THE
INSTABILITY AND SHEAR...EXPECT STORMS TO QUICKLY BECOME SEVERE
WITH SUPERCELL THUNDERSTORMS AND SHORT BOWING LINE SEGMENTS POSSIBLE. ANY
DISCRETE SUPERCELL THUNDERSTORMS THAT CAN DEVELOP WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. A FEW
LONG- TRACKED SUPERCELLS MAY OCCUR WITH THE POSSIBILITY FOR A FEW
STRONG TORNADOES. MUCH OF THE MID SOUTH IN NOW UNDER A MODERATE
RISK FOR SEVERE WEATHER ON THURSDAY AFTERNOON AND THURSDAY NIGHT.
A WIDESPREAD SEVERE WEATHER OUTBREAK IS ANTICIPATED.
ANY SUPERCELL THUNDERSTORMS THAT CAN DEVELOP WILL QUICKLY RACE OFF
TO THE NORTHEAST AHEAD OF A DEVELOPING SQUALL-LINE LATER THURSDAY
EVENING AND OVERNIGHT. EMBEDDED SUPERCELL THUNDERSTORMS MAY CONTINUE
TO BE EMBEDDED WITHIN THE SQUALL-LINE AS IT MOVES EAST ACROSS THE
REGION THURSDAY NIGHT AND INTO EASTERN SECTIONS OF THE FORECAST
AREA FRIDAY MORNING. ANTICIPATE WIDESPREAD DAMAGING WINDS TO
BECOME THE PRIMARY SEVERE WEATHER THREAT OVERNIGHT...ALONG WITH
LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAINFALL WILL ALSO BE
POSSIBLE THURSDAY AFTERNOON THROUGH MID DAY FRIDAY WITH FLASH
FLOODING AND ADDITIONAL RIVER FLOODING POSSIBLE. HAVE ISSUED A
FLASH FLOOD WATCH FOR THIS PERIOD TO ACCOUNT FOR THIS FLOODING POTENTIAL.
THIS SYSTEM WILL CLEAR OUR REGION BY FRIDAY WITH DEEP UPPER
TROUGHING AND UNSEASONABLY COOL TEMPERATURES EXPECTED. COLD CORE
INSTABILITY SHOWERS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT.
AS SKIES CLEAR BY EARLY NEXT WEEK...THERE WILL BE THE POSSIBILITY
OF SOME FROST DURING MONDAY AND MAYBE EVEN TUESDAY MORNINGS. DRY
WEATHER IS ANTICIPATED THROUGH THE REMAINDER OF THE EXTENDED
FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 71 65 81 65 / 60 30 60 100
MKL 69 63 80 65 / 60 30 30 100
JBR 63 62 77 59 / 70 60 90 100
TUP 75 62 81 68 / 20 10 20 90
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR BENTON MS-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
FLASH FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR ALCORN-CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-
PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION.
TN...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR CARROLL-CHESTER-CROCKETT-DYER-FAYETTE-GIBSON-
HARDEMAN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
OBION-SHELBY-TIPTON-WEAKLEY.
FLASH FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR DECATUR-HARDIN-MCNAIRY.
&&
JLHHazardous weather outlook, Apr 9, 5:19 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 519 AM CDT WED APR 9 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 519 AM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS AREAS NORTHWEST OF A LINE FROM CLARKSDALE MISSISSIPPI TO JACKSON TENNESSEE. ANY STRONG STORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING. A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE AREA AND BRING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND TORNADOES. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN HALF OF THE MID SOUTH LATER THURSDAY AFTERNOON AND MOVE ACROSS THE REMAINDER OF THE FORECAST AREA THURSDAY NIGHT INTO EARLY FRIDAY MORNING. THIS SHOULD BE A SIGNIFICANT AND WIDESPREAD SEVERE WEATHER EVENT FOR MUCH OF THE AREA. HEAVY RAINFALL WILL ALSO OCCUR WITH THUNDERSTORMS MOVING ACROSS THE AREA. THESE STORMS WILL LIKELY PRODUCE RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS MAY LEAD TO FLASH FLOODING AND ADDITIONAL RIVER FLOODING LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. VERY WINDY CONDITIONS CAN ALSO BE EXPECTED ON THURSDAY AND THURSDAY NIGHT AHEAD OF THE APPROACHING STORM SYSTEM. SUSTAINED WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 40 MPH WILL BE POSSIBLE. A WIND ADVISORY MAY BE ISSUED FOR THURSDAY AND THURSDAY NIGHT FOR MUCH OF THE MID SOUTH. TEMPERATURES MAY DROP TO NEAR FREEZING ACROSS PORTIONS OF THE MID SOUTH EARLY NEXT WEEK. THIS MAY IMPACT TENDER VEGETATION THAT IS LEFT UNPROTECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING ACROSS THE ENTIRE MIDSOUTH. JLH
In the hours before
Special weather statement, Apr 9, 5:41 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 541 AM CDT WED APR 9 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 541 AM CDT WED APR 9 2008 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY ACROSS PORTIONS OF THE MID SOUTH THURSDAY AFTERNOON THROUGH FRIDAY MORNING... A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE MID SOUTH THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THE COMBINATION OF STRONG LIFT AND A HIGHLY SHEARED AND UNSTABLE ATMOSPHERE WILL LEAD TO THE DEVELOPMENT OF SEVERE STORMS ACROSS THE WESTERN HALF OF THE REGION THURSDAY AFTERNOON. ANY SEVERE STORMS THAT DEVELOP THURSDAY AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE OVER THESE AREAS. THUNDERSTORMS SHOULD EVENTUALLY FORM INTO AN INTENSE SQUALL-LINE AND BRING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES TO MUCH OF THE MID SOUTH THURSDAY NIGHT INTO FRIDAY MORNING. THIS STORM SYSTEM WILL ALSO BRING THE POTENTIAL FOR HEAVY RAINFALL AND ADDITIONAL FLASH FLOODING AND RIVER FLOODING. THE GROUND OVER MUCH OF THE MID SOUTH REMAINS SATURATED FROM PREVIOUS HEAVY RAIN EVENTS AND ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE THE FLOOD SITUATION. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MID SOUTH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. PERSONS LIVING IN THE MID SOUTH SHOULD REMAIN UPDATED ON THE LATEST FORECAST INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER OUTBREAK. PLEASE REVIEW SEVERE WEATHER SAFETY PROCEDURES AND PREPARE NOW FOR THE POSSIBILITY OF WIDESPREAD SEVERE WEATHER AND FLOODING THURSDAY AFTERNOON THROUGH FRIDAY MORNING. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:59 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 49 hr |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.